Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 53, NWS San Francisco Bay Area, CA

April 21, 2012

NWS San Francisco Bay Area, CA issued this small craft advisory at Apr 21, 2012, 2:32 AM PDT. It took effect at Apr 22, 2012, 8:27 AM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2012, 2:32 AM PDT (09:32 UTC)
In effect from
Apr 22, 2012, 8:27 AM PDT
Expired
Apr 23, 2012, 2:54 AM PDT
In force
18 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

153 
WHUS76 KMTR 210932
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
232 AM PDT SAT APR 21 2012

...GUSTY ONSHORE WINDS FORECAST FOR SAN FRANCISCO BAY WATERS
BEGINNING SUNDAY AFTERNOON AND LASTING INTO SUNDAY EVENING...

.A SOUTHERLY SURGE IS FORECAST TO DEVELOP SUNDAY AFTERNOON WHICH
WILL LEAD TO GUSTY WINDS ACROSS SAN FRANCISCO BAY WATERS. A SMALL
CRAFT ADVISORY HAS BEEN ISSUED FOR SUNDAY AFTERNOON AND EVENING.

PZZ540-565-570-575-211045-
/O.CAN.KMTR.SC.Y.0052.000000T0000Z-120421T1000Z/
POINT ARENA TO POINT REYES TO 10 NM-
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
232 AM PDT SAT APR 21 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY. 


$$

PZZ530-211745-
/O.NEW.KMTR.SC.Y.0053.120422T1900Z-120423T0500Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
232 AM PDT SAT APR 21 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 10 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM PDT
SUNDAY. GUSTY WEST WINDS WILL DEVELOP OVER THE SAN FRANCISCO BAY
WATERS SUNDAY AFTERNOON AND EVENING. WEST WINDS 15 TO 25 KT WILL
DEVELOP DURING THIS TIME.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
8 follow-up statements
346 
WHUS76 KMTR 211550
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
850 AM PDT SAT APR 21 2012

...GUSTY ONSHORE WINDS FORECAST FOR SAN FRANCISCO BAY WATERS
BEGINNING SUNDAY AFTERNOON AND LASTING INTO SUNDAY EVENING...

.A SOUTHERLY SURGE IS FORECAST TO DEVELOP SUNDAY AFTERNOON WHICH
WILL LEAD TO GUSTY WINDS ACROSS SAN FRANCISCO BAY WATERS. A SMALL
CRAFT ADVISORY HAS BEEN ISSUED FOR SUNDAY AFTERNOON AND EVENING.

PZZ530-220000-
/O.CON.KMTR.SC.Y.0053.120422T1900Z-120423T0500Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
850 AM PDT SAT APR 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM PDT
SUNDAY. 

GUSTY WEST WINDS WILL DEVELOP OVER THE SAN FRANCISCO BAY
WATERS SUNDAY AFTERNOON AND EVENING. WEST WINDS 15 TO 25 KT WILL
DEVELOP DURING THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
397 
WHUS76 KMTR 212129
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
229 PM PDT SAT APR 21 2012

...GUSTY ONSHORE WINDS FORECAST FOR SAN FRANCISCO BAY WATERS
BEGINNING SUNDAY AFTERNOON AND LASTING INTO SUNDAY EVENING...

.A SOUTHERLY SURGE IS FORECAST TO DEVELOP SUNDAY AFTERNOON WHICH
WILL LEAD TO GUSTY WINDS ACROSS SAN FRANCISCO BAY WATERS. A SMALL
CRAFT ADVISORY HAS BEEN ISSUED FOR SUNDAY AFTERNOON AND EVENING.

PZZ530-220530-
/O.CON.KMTR.SC.Y.0053.120422T1900Z-120423T0500Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
229 PM PDT SAT APR 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM PDT
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM PDT
SUNDAY. 

GUSTY WEST WINDS WILL DEVELOP OVER THE SAN FRANCISCO BAY WATERS
SUNDAY AFTERNOON AND EVENING. WEST WINDS 15 TO 25 KT WILL DEVELOP
DURING THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
178 
WHUS76 KMTR 220319
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
819 PM PDT SAT APR 21 2012

...GUSTY ONSHORE WINDS FORECAST FOR SAN FRANCISCO BAY WATERS
BEGINNING SUNDAY AFTERNOON AND LASTING INTO SUNDAY EVENING...

.A SOUTHERLY SURGE IS FORECAST TO DEVELOP SUNDAY AFTERNOON WHICH
WILL LEAD TO GUSTY WINDS ACROSS SAN FRANCISCO BAY WATERS. A SMALL
CRAFT ADVISORY HAS BEEN ISSUED FOR SUNDAY AFTERNOON AND EVENING.

PZZ530-221130-
/O.CON.KMTR.SC.Y.0053.120422T1900Z-120423T0500Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
819 PM PDT SAT APR 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM PDT
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM PDT
SUNDAY. 

GUSTY WEST WINDS WILL DEVELOP OVER THE SAN FRANCISCO BAY WATERS
SUNDAY AFTERNOON AND EVENING. WEST WINDS 15 TO 25 KT WILL DEVELOP
DURING THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
426 
WHUS76 KMTR 220953
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
253 AM PDT SUN APR 22 2012

...GUSTY ONSHORE WINDS FORECAST FOR SAN FRANCISCO BAY WATERS
THIS AFTERNOON AND EVENING...

.A SOUTHERLY SURGE IS FORECAST TO DEVELOP WHICH WILL LEAD TO
GUSTY WINDS ACROSS SAN FRANCISCO BAY WATERS. A SMALL CRAFT
ADVISORY HAS BEEN ISSUED FOR THIS AFTERNOON AND EVENING.

PZZ530-221800-
/O.CON.KMTR.SC.Y.0053.120422T1900Z-120423T0500Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
253 AM PDT SUN APR 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
10 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
PDT THIS EVENING. 

GUSTY WEST WINDS WILL DEVELOP OVER THE SAN FRANCISCO BAY WATERS
THIS AFTERNOON AND EVENING. WEST WINDS 15 TO 25 KT WILL DEVELOP DURING
THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
342 
WHUS76 KMTR 221527
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
827 AM PDT SUN APR 22 2012

...GUSTY ONSHORE WINDS FORECAST FOR SAN FRANCISCO BAY WATERS THIS
AFTERNOON AND EVENING...

.A SOUTHERLY SURGE IS FORECAST TO DEVELOP WHICH WILL LEAD TO
GUSTY WINDS ACROSS SAN FRANCISCO BAY WATERS. A SMALL CRAFT
ADVISORY HAS BEEN ISSUED FOR THIS AFTERNOON AND EVENING.

PZZ530-222330-
/O.EXT.KMTR.SC.Y.0053.120422T1527Z-120423T0500Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
827 AM PDT SUN APR 22 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM PDT THIS
EVENING. 

GUSTY WEST WINDS 20 TO 30 KT WILL DEVELOP OVER THE SAN FRANCISCO BAY
WATERS TODAY WITH OCCASIONAL GALE FORCE GUSTS. WINDS DECREASING TO
15 TO 25 KT THIS EVENING...THEN 10 TO 20 KT AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
706 
WHUS76 KMTR 222138
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
238 PM PDT SUN APR 22 2012

...GUSTY ONSHORE WINDS FORECAST FOR SAN FRANCISCO BAY WATERS THIS
AFTERNOON AND EVENING...

.A SOUTHERLY SURGE IS FORECAST TO DEVELOP WHICH WILL LEAD TO
GUSTY WINDS ACROSS SAN FRANCISCO BAY WATERS. A SMALL CRAFT
ADVISORY HAS BEEN ISSUED FOR THIS AFTERNOON AND EVENING.

PZZ565-230400-
/O.EXB.KMTR.SC.Y.0053.120422T2200Z-120423T0400Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
238 PM PDT SUN APR 22 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* WINDS: SOUTHEAST WINDS 15 TO 25 THROUGH TONIGHT...STRONGEST CLOSE TO
  SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-230500-
/O.CON.KMTR.SC.Y.0053.000000T0000Z-120423T0500Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
238 PM PDT SUN APR 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING. 

* WINDS: GUSTY WEST WINDS 20 TO 30 KT OVER THE SAN FRANCISCO BAY
  WATERS THIS AFTERNOON WITH OCCASIONAL GALE FORCE GUSTS. WINDS
  DECREASING TO 15 TO 25 KT THIS EVENING...THEN 10 TO 20 KT AFTER
  MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
980 
WHUS76 KMTR 230344
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
844 PM PDT SUN APR 22 2012

...GUSTY ONSHORE WINDS FORECAST FOR SAN FRANCISCO BAY WATERS THIS
AFTERNOON AND EVENING...

.A SOUTHERLY SURGE WHICH BRING GUSTY WINDS ACROSS SAN FRANCISCO
BAY WATERS. A SMALL CRAFT ADVISORY HAS BEEN ISSUED THROUGH LATE
TONIGHT.


PZZ565-230445-
/O.CAN.KMTR.SC.Y.0053.000000T0000Z-120423T0400Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
844 PM PDT SUN APR 22 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY. 



$$

PZZ530-231100-
/O.EXT.KMTR.SC.Y.0053.000000T0000Z-120423T1100Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
844 PM PDT SUN APR 22 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM PDT MONDAY. 

* WINDS: GUSTY WEST WINDS 20 TO 30 KT OVER THE SAN FRANCISCO BAY
  WATERS THIS AFTERNOON WITH OCCASIONAL GALE FORCE GUSTS. WINDS
  DECREASING TO 10 TO 20 KT MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
342 
WHUS76 KMTR 230954
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
254 AM PDT MON APR 23 2012


PZZ530-231100-
/O.CAN.KMTR.SC.Y.0053.000000T0000Z-120423T1100Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
254 AM PDT MON APR 23 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY. 


$$

PZZ565-231800-
/O.NEW.KMTR.SC.Y.0054.120423T1900Z-120424T0500Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
254 AM PDT MON APR 23 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PDT
THIS EVENING. 

* WINDS: SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KT BY NOON
  WITH GUSTY WINDS CONTINUING INTO THE EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 20, 10:22 PM PDT, 4 hours 10 minutes earlier.

Area forecast discussion, Apr 20, 10:22 PM PDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1022 PM PDT FRI APR 20 2012

...WARM TO HOT TEMPERATURES INLAND SATURDAY...

.DISCUSSION...AS OF 8:53 PM PDT FRIDAY...WARM TO HOT TEMPERATURES
WHERE EXPERIENCED ACROSS THE CWA TODAY. SAN FRANCISCO REACHED A
HIGH TEMPERATURE OF 78 DEGREES AT THE AIRPORT...REDWOOD CITY
REACHED 91 AND SANTA CRUZ CAME IN WITH A HIGH OF 84. THE WARM
TEMPERATURES ARE STICKING AROUND THIS EVENING WITH MOST LOCATIONS
REPORTING TEMPERATURES 4 TO 8 DEGREES WARMER THAN AT THIS HOUR
THURSDAY EVENING. IN FACT MONTEREY WEATHER FORECAST OFFICE IS STILL
AT A TEMPERATURE OF 62 DEGREES. TOMORROW WILL BE A REPEAT OF TODAY
BUT HAS THE POTENTIAL TO BE A FEW DEGREES WARMER. THE CURRENT
FORECAST PACKAGE LOOKS TO BE ON TRACK SO NO UPDATES WILL BE
NECESSARY THIS EVENING.

PREVIOUS DISCUSSION...MORE OR LESS EXPECTING A REPEAT ON
SATURDAY WITH PERHAPS A FEW DEGREES OF WARMING DUE TO A MILD START
IN THE MORNING AND SLIGHT AIRMASS WARMING. EVEN THOUGH WE NEVER
SAW TRUE OFFSHORE WINDS TODAY THEY WERE LIGHT TO MODERATE FROM THE
NORTH AND IT LOOKS LIKE WE'LL LOSE THAT ADIABATIC COMPRESSION ON
SATURDAY. LETS JUST CALL IT WARM AROUND THE BAYS AND HOT INLAND AS
TEMPS WILL BE FROM THE UPPER 80S TO LOWER 90S...JUST BELOW RECORD
TERRITORY BUT IN GENERAL THE WARMEST DAY SO FAR THIS SPRING.

WILL BE WATCHING FOR A SOUTHERLY WIND REVERSAL TO DEVELOP ALONG THE BIG
SUR COAST ON SATURDAY NIGHT INTO SUNDAY MORNING. THIS WILL LEAD TO FAIRLY
DRAMATIC COOLING ON SUNDAY FOR SANTA CRUZ AND THE NORTH BAY VALLEYS THAT
ARE PREDISPOSED TO COOLING FROM SOUTHERLY WIND FLOW. THE MOS GUIDANCE
EVEN CATCHES ON WITH 9-12 DEGREES OF COOLING FOR SITES SUCH AS KWVI AND
KAPC. ITS VERY PLAUSIBLE FOR SOME PLACES TO COOL 20 DEGREES FROM SATURDAY
TO SUNDAY AFTERNOON BUT HARD TO FORECAST WITH CERTAINTY 48 HOURS OUT.
ALL THIS BEING SAID INLAND AREAS OF THE SALINAS VALLEY AND EAST BAY WILL
ONLY SEE A FEW DEGREES OF COOLING ON SUNDAY AS HIGH PRESSURE WILL ONLY
SLOWLY WEAKEN AND COOLING EFFECTS WILL BE FROM MESOSCALE EFFECTS OF THE
SOUTHERLY SURGE...NOT NECESSARILY DRAMATIC SYNOPTIC SCALE COOLING.

BY MONDAY ALL AREAS WILL COOL BACK TO SEASONABLE LEVELS AS THE FLOW TURNS
ONSHORE. THE LAST 2 RUNS OF THE ECMWF AND SOME PREVIOUS RUNS OF THE GFS HAVE
BEEN CONSISTENT IN BRINGING A WELL DEFINED SHORTWAVE ONSHORE FROM THE SW
THAT MAY INDUCE SOME ELEVATED CONVECTION OR AT THE VERY LEAST SOME CUMULUS
LIKE CLOUD FORMATION. THESE ARE LOW CONFIDENCE AND TRICKY TYPE FORECASTS
AND FOR NOW THE ECMWF IS THE ONLY MODEL TO EXPLICITLY FORECAST THIS SO
WILL ONLY SHOW SLIGHT CHANCE OF SHOWERS MONDAY AFTERNOON AND EVENING.

CONSENSUS FOR DRY AND SEASONABLE WEATHER ON TUESDAY WITH THE FORECAST MODELS.
THEN ANOTHER FORECAST CONUNDRUM WITH THE ECMWF SHOWING WET SOLUTIONS WEDS NIGHT
INTO THURSDAY WHILE THE GFS IS FASTER AND THE GEM SLOWER. PREVIOUS FORECASTS
AND NEIGHBORING OFFICES WERE ALREADY ON BOARD WITH CHANCE/SLIGHT CHANCE OF
SHOWERS. THE ECMWF SOLUTION IS ACTUALLY PRETTY WET BUT FOR NOW WILL JUST GO
WITH LOW END POPS UNTIL BETTER TIMING AND MODEL CONSENSUS DEVELOPS.

&&

.AVIATION...AS OF 10:20 PM PDT FRIDAY...A RIDGE OF HIGH PRESSURE
AND A THERMAL TROUGH OVER THE CALIFORNIA COAST WILL MAINTAIN CLEAR
SKIES AND LIGHT TO MODERATE WESTERLY WINDS THROUGH THE FORECAST
PERIOD.

VICINITY OF KSFO...VFR CONDITIONS EXPECTED THROUGH THE FORECAST
PERIOD. MODERATE WEST WINDS WILL CONTINUE TO EASE OVERNIGHT
BECOMING LIGHT AND VARIABLE. WEST WINDS WILL PICK UP TO 10 TO
15 KT SATURDAY AFTERNOON.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...VFR CONDITIONS EXPECTED THROUGH THE
FORECAST PERIOD. LIGHT WEST WINDS WILL BECOME LIGHT AND VARIABLE
OVERNIGHT. WEST WINDS WILL PICK UP TO AROUND 10 KT SATURDAY
AFTERNOON.

&&

.CLIMATE...RECORD MAXIMUM TEMPERATURES

LOCATION..........DAY.......TEMP/YEAR

SANTA ROSA.......FRIDAY.....95/1931
NAPA.............FRIDAY.....94/2009
SAN FRANCISCO....FRIDAY.....93/2009
OAKLAND..........FRIDAY.....93/2009
SAN JOSE.........FRIDAY.....95/2009
MONTEREY.........FRIDAY.....93/2009

SANTA ROSA.......SATURDAY...93/2009
NAPA.............SATURDAY...95/2009
SAN FRANCISCO....SATURDAY...90/1987
OAKLAND..........SATURDAY...91/2009
SAN JOSE.........SATURDAY...92/2009
MONTEREY.........SATURDAY...92/2009

&&

.MAINTENANCE...AS OF 2 PM FRIDAY...LATEST REPORTS FROM RADAR SITE IN REGARDS
TO DUAL POL UPGRADE INDICATE UPGRADE IS AHEAD OF SCHEDULE AT THIS TIME.
OPTIMISTIC TIMING SUGGESTS ITS POSSIBLE THAT RADAR MAY BE SPINNING BY MONDAY
THE 23RD.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDAY...SCA...PT ARENA TO PT REYES 0-10 NM UNTIL 3 AM
             SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM UNTIL 3 AM
             SCA...PT ARENA TO PIGEON PT 10-60 NM UNTIL 3 AM
             SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM UNTIL 3 AM

&&

PUBLIC FORECAST: LARRY/RWW
AVIATION/MARINE: CW
CLIMATE: MM/SA

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.